Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Recurrent fixed drug eruption?
Apr 15, 2001

Hello doctorr, I hope you can help. I was diagnosed HIV positive on Sept. 26, 2001 and am not on any threrpy. Tcell counts/viral load was 318/5500, one month later 523/24K and as of last week 584/8k. The same week of my diagnosis I had an eye infection for which my eye doctor prescribed tetracycline. This med gave me an absolutely horrific, excruciating fixed drug eruption on the glans of my penis that took two months to heal. Now it seems every two months or so I get a recurrence of this in the same area, not anywhere near the magnitude of what I had in September, but the skin on the glans gets red, inflammed and only what I can descibed as a crepe-like, lizard-skin appearance. This I can eradicate in a few weeks time with a topical ointment of cutivate presribed to me by a dermatologist. Is something like this a normal occurence during HIV infection? It makes me crazy when this happens, mostly from the itch and the stigma I feel from it. Why is your insight?

Response from Dr. Feinberg

I don't know why you have a recurring eruption on your penis. Has a dermatologist seen the eruption again since the first episode? It is also possible to develop psoriasis in the genital area and it would respond to a steroid ointment as well. Another reason to see a dermatologist is that putting steroid ointment on genitalia is usually not advised, especially as you are doing this repeatedly.


Previous
hvp or something else
Next
HERPES attacks

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement